Alert archive / Idaho / Wind Advisories in 2014

Wind Advisory 9, NWS Boise, ID

April 17, 2014Malheur County, Oregon; 6 counties in Idaho

NWS Boise, ID issued this wind advisory at Apr 17, 2014, 3:20 AM MDT for Malheur County, Oregon; 6 counties in Idaho. It took effect at Apr 17, 2014, 9:00 PM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2014, 3:20 AM MDT (09:20 UTC)
In effect from
Apr 17, 2014, 9:00 PM MDT
Expired
Apr 18, 2014, 3:00 AM MDT
In force
6 hr
Issued by
NWS Boise, ID

Counties Ada County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID, Malheur County, OR

The radar

The Boise radar (KCBX), 79 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 9.3 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2014-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2014-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2982 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

303 
WWUS75 KBOI 170920
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
320 AM MDT THU APR 17 2014

...STRONG WINDS LATER TODAY DUE TO A COLD FRONT...

.A COLD FRONT WILL BRING STRONG GUSTY WINDS ACROSS SOUTHEAST
OREGON AND SOUTHWEST IDAHO LATE THIS EVENING THROUGH FRIDAY
MORNING.

IDZ014-016-172200-
/O.NEW.KBOI.WI.Y.0009.140418T0400Z-140418T1300Z/
UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY-
320 AM MDT THU APR 17 2014

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM MDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM MDT
FRIDAY. 

* WINDS...SOUTHEAST TO EAST WINDS 10 TO 15 MPH THIS MORNING
  SHIFTING TO SOUTHWEST THIS EVENING 15 TO 25 MPH. FROM 10 PM
  AROUND MOUNTAIN HOME THROUGH MIDNIGHT AROUND TWIN FALLS WINDS
  SHIFTING TO WEST OR NORTHWEST AND INCREASING TO 20 TO 30 MPH
  WITH GUSTS AROUND 45 MPH. 

* TIMING...LATE THIS EVENING THROUGH FRIDAY MORNING.

* IMPACTS...TRAVEL DIFFICULTY FOR HIGH PROFILE VEHICLES. BLOWING
  DEBRIS SUCH AS TUMBLEWEEDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

IDZ015-029-ORZ063-172200-
/O.NEW.KBOI.WI.Y.0009.140418T0400Z-140418T1300Z/
SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-MALHEUR COUNTY-
320 AM MDT THU APR 17 2014

...WIND ADVISORY IN EFFECT FROM 10 PM MDT /9 PM PDT/ THIS EVENING
TO 7 AM MDT /6 AM PDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM MDT /9 PM PDT/ THIS
EVENING TO 7 AM MDT /6 AM PDT/ FRIDAY. 

* WINDS...INCREASING TO SOUTHWEST 15 TO 25 MPH THIS AFTERNOON THEN
  SHIFTING TO WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH LATE THIS
  EVENING. 

* TIMING...LATE THIS EVENING THROUGH FRIDAY MORNING.

* IMPACTS...TRAVEL DIFFICULTIES FOR HIGH PROFILE VEHICLES. BLOWING
  DEBRIS SUCH AS TUMBLEWEEDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
5 follow-up statements
815 
WWUS75 KBOI 171515
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
915 AM MDT THU APR 17 2014

...STRONG WINDS DUE TO INCOMING COLD FRONT...

.A COLD FRONT WILL BRING GUSTY WINDS TO SOUTHEAST OREGON AND
SOUTHWEST IDAHO THIS EVENING AND TONIGHT.

IDZ014-016-180200-
/O.CON.KBOI.WI.Y.0009.140418T0400Z-140418T1300Z/
UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY-
915 AM MDT THU APR 17 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
7 AM MDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
7 AM MDT FRIDAY FOR THE EASTERN PART OF THE UPPER TREASURE VALLEY
AND WESTERN MAGIC VALLEY.

* WINDS...SOUTHEAST OR EAST WINDS 10 TO 15 MPH TODAY WILL SHIFT TO
  SOUTHWEST THIS EVENING 15 TO 25 MPH. WINDS WILL BECOME WEST OR
  NORTHWEST LATE TONIGHT AND INCREASE TO 20 TO 30 MPH WITH GUSTS
  TO 45 MPH.

* TIMING...FRONTAL PASSAGE AT 10 PM MDT AT MOUNTAIN HOME...
  MIDNIGHT AT TWIN FALLS.

* IMPACTS...TRAVEL DIFFICULTY FOR HIGH PROFILE VEHICLES. LOCAL
  BLOWING DUST AND DEBRIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

IDZ015-029-ORZ063-180200-
/O.CON.KBOI.WI.Y.0009.140418T0400Z-140418T1300Z/
SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-MALHEUR COUNTY-
915 AM MDT THU APR 17 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM MDT /9 PM PDT/ THIS
EVENING TO 7 AM MDT /6 AM PDT/ FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM MDT /9 PM PDT/ THIS
EVENING TO 7 AM MDT /6 AM PDT/ FRIDAY FOR THE SOUTHWEST IDAHO
HIGHLANDS...OWYHEE MOUNTAINS...AND SOUTHERN PART OF MALHEUR
COUNTY.

* WINDS...INCREASING TO SOUTHWEST 15 TO 25 MPH THIS AFTERNOON 
  THEN SHIFTING TO WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH LATE 
  THIS EVENING. 

* TIMING...FRONTAL PASSAGE AROUND 6 PM PDT TODAY AT ROME/OR AND
  8-11 PM MDT TONIGHT ACROSS OWYHEE COUNTY/ID.

* IMPACTS...TRAVEL DIFFICULTIES FOR HIGH PROFILE VEHICLES. LOCAL
  BLOWING DUST AND DEBRIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
476 
WWUS75 KBOI 172000
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
200 PM MDT THU APR 17 2014

...GUSTY WINDS TONIGHT DUE TO INCOMING COLD FRONT...

.A COLD FRONT WILL BRING GUSTY WINDS TO SOUTHEAST OREGON AND
SOUTHWEST IDAHO THIS EVENING THROUGH AROUND MIDNIGHT TONIGHT.

IDZ014-016-180400-
/O.EXT.KBOI.WI.Y.0009.140418T0300Z-140418T0700Z/
UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY-
200 PM MDT THU APR 17 2014

...WIND ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 1 AM MDT
FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING TO 1 AM
MDT FRIDAY FOR THE UPPER TREASURE VALLEY EAST OF BOISE AND THE
WESTERN MAGIC VALLEY. 

* WINDS...SOUTHEAST OR EAST WINDS 10 TO 15 MPH TODAY SHIFTING TO
  SOUTHWEST THIS EVENING 15 TO 25 MPH. WINDS WILL BECOME WEST OR
  NORTHWEST LATE TONIGHT AND INCREASE TO 20 TO 30 MPH WITH BRIEF
  GUSTS TO 45 MPH AS COLD FRONT MOVES THROUGH. ADVISORY SPEEDS
  WILL ONLY OCCUR FOR A SHORT TIME AT ANY GIVEN LOCATION.

* TIMING...FRONTAL PASSAGE AT 10 PM MDT AT MOUNTAIN HOME...
  MIDNIGHT MDT AT TWIN FALLS.

* IMPACTS...TRAVEL DIFFICULTY FOR HIGH PROFILE VEHICLES. LOCAL 
  BLOWING DUST AND DEBRIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

IDZ015-029-ORZ063-180400-
/O.EXT.KBOI.WI.Y.0009.140418T0300Z-140418T0700Z/
SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-MALHEUR COUNTY-
200 PM MDT THU APR 17 2014

...WIND ADVISORY NOW IN EFFECT FROM 9 PM MDT /8 PM PDT/ THIS
EVENING TO 1 AM MDT /MIDNIGHT PDT/ FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 9 PM MDT /8 PM PDT/ THIS
EVENING TO 1 AM MDT /MIDNIGHT PDT/ FRIDAY FOR THE SOUTHERN PART OF
MALHEUR COUNTY...SOUTHWEST IDAHO HIGHLANDS...AND THE OWYHEE
MOUNTAINS.

* WINDS...SOUTHWEST 15 TO 25 MPH THIS AFTERNOON THEN SHIFTING TO
  WEST 20 TO 30 MPH WITH BRIEF GUSTS TO 45 MPH THIS EVENING AS
  COLD FRONT MOVES THROUGH.  ADVISORY SPEEDS WILL ONLY OCCUR FOR
  A SHORT TIME AT ANY GIVEN LOCATION.

* TIMING...FRONTAL PASSAGE AROUND 6 PM PDT TODAY AT ROME/OR AND 
  8-11 PM MDT TONIGHT ACROSS OWYHEE COUNTY/ID. 

* IMPACTS...TRAVEL DIFFICULTIES FOR HIGH PROFILE VEHICLES. LOCAL 
  BLOWING DUST AND DEBRIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
549 
WWUS75 KBOI 180359
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
959 PM MDT THU APR 17 2014

...GUSTY WINDS TONIGHT DUE TO INCOMING COLD FRONT...

.A COLD FRONT AND ACCOMPANYING SHOWERS WILL BRING GUSTY WINDS TO
SOUTHWEST IDAHO THIS EVENING THROUGH AROUND 1 AM MDT TONIGHT. THE
FRONT HAS NOW MOVED THROUGH SOUTHEAST OREGON...AND THE ADVISORY
THAT HAD BEEN IN EFFECT FOR MALHEUR COUNTY HAS BEEN CANCELLED.

ORZ063-180500-
/O.CAN.KBOI.WI.Y.0009.000000T0000Z-140418T0700Z/
MALHEUR COUNTY-
959 PM MDT THU APR 17 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND
ADVISORY. 

THE FRONT HAS MOVED EAST OF MALHEUR COUNTY AND STRONG WINDS HAVE
DIMINISHED AS OF 10 PM MDT / 9 PM PDT.

$$

IDZ014-016-180700-
/O.CON.KBOI.WI.Y.0009.000000T0000Z-140418T0700Z/
UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY-
959 PM MDT THU APR 17 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM MDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM MDT FRIDAY. 

* WINDS...WINDS WILL BECOME WEST OR NORTHWEST TONIGHT AND INCREASE
  TO 20 TO 30 MPH WITH BRIEF GUSTS TO 45 MPH AS A COLD FRONT MOVES
  THROUGH.

* TIMING...THE COLD FRONT MOVED THROUGH BOISE JUST BEFORE 10 PM
  MDT...AND IS EXPECTED TO ARRIVE IN MOUNTAIN HOME AROUND 11 PM
  MDT...AND IN TWIN FALLS AND JEROME AROUND MIDNIGHT MDT.

* IMPACTS...TRAVEL DIFFICULTY FOR HIGH PROFILE VEHICLES. LOCAL 
  BLOWING DUST AND DEBRIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

IDZ015-029-180700-
/O.CON.KBOI.WI.Y.0009.000000T0000Z-140418T0700Z/
SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-
959 PM MDT THU APR 17 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM MDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM MDT FRIDAY. 

* WINDS...WEST 20 TO 30 MPH WITH BRIEF GUSTS TO 45 MPH THIS
  EVENING AS A COLD FRONT MOVES THROUGH.

* TIMING...THE FRONT IS MOVING THROUGH OWYHEE COUNTY AT THIS TIME
  AND SHOULD CLEAR THE COUNTY BY 1 AM MDT.

* IMPACTS...TRAVEL DIFFICULTIES FOR HIGH PROFILE VEHICLES. LOCAL 
  BLOWING DUST AND DEBRIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
279 
WWUS75 KBOI 180643
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1243 AM MDT FRI APR 18 2014

...GUSTY WINDS FOR THE WESTERN MAGIC VALLEY UNTIL 3 AM...

IDZ015-029-180745-
/O.EXP.KBOI.WI.Y.0009.000000T0000Z-140418T0700Z/
SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-
1243 AM MDT FRI APR 18 2014

...WIND ADVISORY WILL EXPIRE AT 1 AM MDT EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 1 AM MDT EARLY THIS MORNING FOR
THE OWYHEE MOUNTAINS AND SOUTHWEST HIGHLANDS.

VERY STRONG WINDS WILL SUBSIDE THROUGH THE WEE MORNING HOURS AS A
COLD FRONT SHIFTS INTO SOUTH CENTRAL IDAHO.

$$

IDZ014-180745-
/O.EXP.KBOI.WI.Y.0009.000000T0000Z-140418T0700Z/
UPPER TREASURE VALLEY-
1243 AM MDT FRI APR 18 2014

...WIND ADVISORY WILL EXPIRE AT 1 AM MDT EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 1 AM MDT EARLY THIS MORNING
ACROSS THE UPPER TREASURE VALLEY.

EXPECT NORTHWEST WINDS 10 TO 20 MPH BEHIND A COLD FRONT MOVING
THROUGH SOUTH CENTRAL IDAHO AS OF MIDNIGHT.

$$

IDZ016-180900-
/O.EXT.KBOI.WI.Y.0009.000000T0000Z-140418T0900Z/
WESTERN MAGIC VALLEY-
1243 AM MDT FRI APR 18 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM MDT EARLY THIS
MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 AM MDT EARLY THIS
MORNING ACROSS THE WESTERN MAGIC VALLEY. 

* WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH DIMINISHING TO
  WEST 15 TO 25 MPH AROUND 3 AM.

* TIMING...UNTIL 3 AM. 

* IMPACTS...TRAVEL DIFFICULTY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
962 
WWUS75 KBOI 180832
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
232 AM MDT FRI APR 18 2014

...STRONG WINDS DIMINISHED...

IDZ016-180945-
/O.EXP.KBOI.WI.Y.0009.000000T0000Z-140418T0900Z/
WESTERN MAGIC VALLEY-
232 AM MDT FRI APR 18 2014

...WIND ADVISORY WILL EXPIRE AT 3 AM MDT EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 3 AM MDT EARLY THIS MORNING FOR
THE MAGIC VALLEY.

THE COLD FRONT HAS MOVED WELL EAST OF THE AREA AND WINDS HAVE
DIMINISHED TO AROUND 20 MPH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Apr 16, 8:46 PM MDT, 6 hours 34 minutes earlier.

Area forecast discussion, Apr 16, 8:46 PM MDT, 6 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
846 PM MDT WED APR 16 2014

.DISCUSSION...SKIES ARE PARTLY CLOUDY THIS EVENING AS MID AND HIGH
CLOUDS MOVE FROM NW TO SE ACROSS THE AREA. SFC WINDS ARE LIGHT. WE
WILL BE AROUND 10 DEGREES ABOVE NORMAL TOMORROW FOR HIGH TEMPS. NO
CHANGES THIS EVENING.

&&

.AVIATION...VFR. SCATTERED HIGH CLOUDS TONIGHT. A PACIFIC WEATHER
SYSTEM WILL SPREAD SCATTERED SHOWERS ACROSS EASTERN OREGON THURSDAY
AFTERNOON AND MORE NUMEROUS SHOWERS ACROSS THE ENTIRE AREA WITH
DETERIORATING CONDITIONS THURSDAY NIGHT. LIGHT SURFACE WINDS. WINDS
ALOFT...SOUTHWEST TO WEST UP TO 20 KTS AT 10K FT MSL.

&&

.PREV DISCUSSION...
SHORT TERM...AMPLIFIED BUT FAST-MOVING UPPER AIR PATTERN WILL
CAUSE RAPID DAY-TO-DAY TEMPERATURE CHANGES...THURSDAY BEING MUCH
WARMER THAN TODAY AS UPPER RIDGE COMES THROUGH OUR CWA.  BEHIND
THE RIDGE IS A SURFACE COLD FRONT THAT WILL BRING SHOWERS AND GUSTY
WINDS FOLLOWED BY A COOL-DOWN FRIDAY TO TODAY/S TEMPERATURES.
STEEPENING LAPSE RATE LATE THURSDAY AND THURSDAY NIGHT AHEAD OF
THE COLD FRONT WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS TO HARNEY
COUNTY THURSDAY EVENING AND TO SRN MALHEUR COUNTY AND THE OWYHEE
MOUNTAINS LATE THURSDAY NIGHT.  COLD FRONT WILL PASS THROUGH OREGON
ZONES THURSDAY NIGHT AND IDAHO ZONES BETWEEN MIDNIGHT AND 6AM MDT
FRIDAY.  FRONT WILL BRING LIGHT TO MODERATE RAIN SHOWERS TO NRN
ZONES AND LIGHT RAIN SHOWERS TO SRN ZONES...CLEARING WEST TO EAST
EARLY FRIDAY MORNING.

LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...FOLLOWING A WARM AND
DRY EASTER WEEKEND A STORM SYSTEM FROM THE GULF OF ALASKA WILL BRING
A CHANCE OF SHOWERS ON MONDAY AND MUCH COOLER AND WETTER WEATHER FOR
TUESDAY AND WEDNESDAY. SNOW LEVELS COULD FALL AS LOW AS 4500 FEET BY
WEDNESDAY. A COLD UPPER LEVEL TROUGH WILL DEEPEN OFF THE COAST ON
MONDAY THEN MOVE INLAND OVER THE INTERMOUNTAIN REGION ON TUESDAY...
AS A SURFACE LOW DEVELOPS OVER NEVADA AND CROSSES EASTERN IDAHO.
BEHIND THE LOW GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP TUESDAY
NIGHT AND WEDNESDAY. MODELS ARE CURRENTLY IN GOOD AGREEMENT ON THIS
MAJOR PATTERN CHANGE. DAYTIME TEMPERATURES WILL FALL TO AROUND 10
DEGREES BELOW NORMAL FOR TUESDAY AND WEDNESDAY...BUT OVERNIGHT LOWS
ARE EXPECTED TO REMAIN ABOVE FREEZING IN THE LOWER VALLEYS.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.

&&

WEATHER.GOV/BOISE

DISCUSSION...SP
AVIATION.....JS
PREV SHORT TERM...LC
PREV LONG TERM....JT/WH

Nearby

Wind Advisories in Idaho, 2014Wind Advisories in Oregon, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.